Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: J.~A.~Baars and J.~A.~M.~de~Groot
Title: On topological and linear equivalence of certain function spaces
Additional book information: CWI Tract {86}, Centrum Wisk. Inform., Amsterdam, 1992, 201 pp., DFL 60.00. ISBN 90 6196 411 3.

References [Enhancements On Off] (What's this?)

  • [1] A. V. Arhangelskii, On linear homeomorphisms of function spaces, Soviet Math. Dokl. 25 (1982), 852-855.
  • [2] A. V. Arhangel′skii, A survey of 𝐶_{𝑝}-theory, Proceedings of the first Soviet-Japan joint symposium of topology (Tokyo, 1986), 1987, pp. 1–109. MR 909494
  • [3] K. D. Bierstedt, J. Bonet, and J. Schmets, (𝐷𝐹)-spaces of type 𝐶𝐵(𝑋,𝐸) and 𝐶\overline𝑉(𝑋,𝐸), Note Mat. 10 (1990), no. suppl. 1, 127–148 (1992). Dedicated to the memory of Professor Gottfried Köthe. MR 1193519
  • [4] Czesław Bessaga and Aleksander Pełczyński, Selected topics in infinite-dimensional topology, PWN—Polish Scientific Publishers, Warsaw, 1975. Monografie Matematyczne, Tom 58. [Mathematical Monographs, Vol. 58]. MR 0478168
  • [5] Robert Cauty, Tadeusz Dobrowolski, and Witold Marciszewski, A contribution to the topological classification of the spaces 𝐶_{𝑝}(𝑋), Fund. Math. 142 (1993), no. 3, 269–301. MR 1220554
  • [6] Leonard Gillman and Meyer Jerison, Rings of continuous functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199
  • [7] J. A. Guthrie, Ascoli theorems and the pseudocharacter of mapping spaces, Bull. Austral. Math. Soc. 10 (1974), 403–408. MR 0346733
  • [8] S. V. Kislyakov, Classification of spaces of continuous functions of ordinals, Siberian Math. J. 16 (1975), 226-231.
  • [9] Leopoldo Nachbin, Topological vector spaces of continuous functions, Proc. Nat. Acad. Sci. U. S. A. 40 (1954), 471–474. MR 0063647
  • [10] Jun’ichi Nagata, On lattices of functions on topological spaces and of functions on uniform spaces, Osaka Math. J. 1 (1949), 166–181. MR 0031655
  • [11] M. A. Naĭmark, Normed rings, Reprinting of the revised English edition, Wolters-Noordhoff Publishing, Groningen, 1970. Translated from the first Russian edition by Leo F. Boron. MR 0355601
  • [12] V. G. Pestov, The coincidence of the dimensions dim of 𝑙-equivalent topological spaces, Dokl. Akad. Nauk SSSR 266 (1982), no. 3, 553–556 (Russian). MR 672382
  • [13] Jean Schmets, Espaces de fonctions continues, Lecture Notes in Mathematics, Vol. 519, Springer-Verlag, Berlin-New York, 1976 (French). MR 0423058
  • [14] -, Spaces of vector-valued continuous functions, Lecture Notes in Math., vol. 1003, Springer, Berlin, 1983.
  • [15] Z. Semadeni, Banach spaces of continuous functions, Monograf. Mat., vol. 55, PWN, Warszawa, 1971.
  • [16] Taira Shirota, On locally convex vector spaces of continuous functions, Proc. Japan Acad. 30 (1954), 294–298. MR 0064389
  • [17] Seth Warner, The topology of compact convergence on continuous function spaces, Duke Math. J. 25 (1958), 265–282. MR 0102735

Review Information:

Reviewer: J. Schmets
Journal: Bull. Amer. Math. Soc. 30 (1994), 315-318
DOI: https://doi.org/10.1090/S0273-0979-1994-00477-X